Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 2, 2009, 8:18 PM EDT for Marion County, Wyandot County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 8:18 PM EDT (00:18 UTC)
- Expired
- Apr 2, 2009, 9:01 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:27 PM EDT | HAIL 0.88 | 2 S Upper Sandusky, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 030018
SVRCLE
OHC101-175-030115-
/O.NEW.KCLE.SV.W.0012.090403T0018Z-090403T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
818 PM EDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARION COUNTY IN NORTH CENTRAL OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 915 PM EDT
* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF
MORRAL...OR 5 MILES NORTHWEST OF MARION...AND WAS MOVING NORTH
AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
UPPER SANDUSKY...
NEVADA...
SYCAMORE...
CAREY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
LAT...LON 4091 8347 4095 8348 4095 8345 4099 8345
4099 8312 4070 8311 4063 8309 4057 8324
4090 8351
TIME...MOT...LOC 0016Z 175DEG 31KT 4067 8319
$$2 follow-up statements
000
WWUS51 KCLE 030040
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT THU APR 2 2009
OHC101-175-030115-
/O.CON.KCLE.SV.W.0012.000000T0000Z-090403T0115Z/
WYANDOT OH-MARION OH-
840 PM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN MARION AND WYANDOT COUNTIES...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SYCAMORE...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THIS STORM.
AT 825 PM EDT A TRAINED SPOTTER JUST SOUTH OF UPPER SANDUSKY
REPORTED NICKEL SIZE HAIL WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...CAREY.
LAT...LON 4091 8347 4095 8348 4095 8345 4099 8345
4099 8312 4070 8311 4063 8309 4057 8324
4090 8351
TIME...MOT...LOC 0038Z 175DEG 35KT 4090 8323
$$
ABE000
WWUS51 KCLE 030101
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT THU APR 2 2009
OHC101-175-030111-
/O.CAN.KCLE.SV.W.0012.000000T0000Z-090403T0115Z/
WYANDOT OH-MARION OH-
901 PM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND WYANDOT
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA AND INTO WESTERN SENECA COUNTY.
LAT...LON 4091 8347 4095 8348 4095 8345 4099 8345
4099 8312 4070 8311 4063 8309 4057 8324
4090 8351
TIME...MOT...LOC 0101Z 175DEG 35KT 4112 8326
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 8:01 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 2, 8:01 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EDT THU APR 2 2009
.SYNOPSIS...
LOW PRESSURE OVER ARKANSAS WILL MOVE ACROSS EASTERN OHIO FRIDAY
AND THEN THROUGH NEW YORK STATE FRIDAY NIGHT. HIGH PRESSURE RIDGE
WILL BUILD IN SATURDAY AND THEN ANOTHER LOW WILL AFFECT THE AREA
SUNDAY AFTERNOON AND EVENING AND THEN COOL WEATHER WILL LAST INTO
MUCH OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE TRACK OF THE SURFACE LOW CONTINUES TO BE THE ISSUE. THE NAM IS
NOW TRACKING THE LOW SOUTH OF THE OHIO RIVER FOR A TIME. THIS DOES
NOT SEEM TOO REASONABLE WITH THE UPPER FLOW...GOING MORE WITH THE
GFS TRACK AT THIS TIME. NONE THE LESS THE CLOUDS WILL CONTINUE TO
INCREASE RAPIDLY THIS EVENING WITH THE SHOWERS DEVELOPING
QUICKLY. THE HIGHEST TOTAL TOTALS IS THIS EVENING. WILL CONTINUE
THE THUNDER CHANCE EVERYWHERE...BUT ON THE EDGE ABOUT IT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
THE PROBLEMS ARE HOW MUCH RAIN WILL FALL...HOW MUCH SNOW WILL FALL
AND HOW STRONG WILL THE WINDS BE. GOING WITH THE GFS TRACK. SPC DAY2
OUTLOOK DOES NOT PUT THE AREA IN GENERAL THUNDER BUT FEEL WITH THE
GFS TRACK OF THE LOW THAT THEIR WILL BE THREAT OF THUNDER OVER THE
EASTERN PORTION OF THE FORECAST AREA.
THE QPF THROUGH LATE FRIDAY NIGHT SHOULD BE MAINLY AN INCH OR
LESS..WE SHOULD BE ABLE TO HANDLE THAT...RIVERS AND CREEKS SHOULD
REMAIN IN THEIR BANKS. AT THIS TIME GOING WITH THE GFS WIND GUSTS
SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. THE COOL DOWN TO THE
CHANGE OVER TO SNOW IS SLOWER...THE LAKE AND 850 MB TEMPERATURE
DIFFERENCE WILL BE LOW AND THE MOISTURE DECREASES QUICKLY. SNOWFALL
AMOUNTS IN THE SNOW BELT SHOULD BE UNDER TWO INCHES OF WET SNOW.
THE PRECIPITATION WILL DECREASE RAPIDLY FRIDAY NIGHT...HOWEVER...A
LITTLE COULD LINGER IN THE EXTREME NORTHEAST SATURDAY MORNING AS A
HIGH PRESSURE RIDGE BUILDS IN FOR THE AFTERNOON.
ANOTHER LOW WILL AFFECT THE AREA FOR SUNDAY AFTERNOON AND NIGHT. THE
NAM IS A LITTLE SLOW...WHILE THE OTHER MODELS ARE QUICKER. WILL
CONTINUE WITH THE CURRENT FORECAST WITH THE BEST CHANCE OVER THE
WESTERN COUNTIES. AT THIS TIME WITH SOME TRACKING OF THE LOW ISSUES
WILL NOT FORECAST THUNDER. THE MOISTURE WILL HANG AROUND FOR AWHILE.
WILL STAY A LITTLE CONSERVATIVE IN CHANGING OVER TO SNOW FOR THE
MOMENT.
WITH THE WINDS SHIFTING TO THE NORTHWEST FRIDAY WENT WITH FALLING
TEMPERATURES MAINLY ALONG THE LAKESHORE. THE COOLER GUIDANCE FOR
SATURDAY LOOKS GOOD WITH A FLOW OFF THE LAKE. SUNDAY THE FLOW IS
TOUGH...WENT CLOSE TO MOS MAV GUIDANCE...IT WILL DEPENDENT ON THE
TRACK OF THE LOW. OTHERWISE THE COOLEST GUIDANCE SEEMS THE BEST WAY
TO GO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AREA WILL BE ENTRENCHED WITH DEEP TROUGH AND MUCH COOLER
TEMPERATURES FOR TUESDAY. SNOW SHOWERS POSSIBLE. TROUGH SLOWLY
PULLS OUT WEDNESDAY DRYING THINGS OUT AND ALLOWING TEMPERATURES TO
SLOWLY RECOVER OVER THE NEXT FEW DAYS. CONSENSUS IS STILL TO FOLLOW
ECMWF AND OTHER NON-GFS MODELS WHICH ARE MUCH SLOWER IN MOVING A
TROUGH INTO THE WEST AND INTO THE MIDSECTION OF THE COUNTRY LATER IN
THE WEEK. SO FAIR WEATHER FOR MUCH OF WEDNESDAY AND INTO THURSDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A SMALL AREA OF SHOWERS AND THUNDERSTORMS MOVED BETWEEN CAK AND
MFD AND MAY BE ASSOCIATED WITH A LEAD JET STREAK AT AROUND 7H.
THIS AREA SHOULD GRADUALLY DECREASE IN COVERAGE AND INTENSITY AS IT
MOVES NORTHWARD INTO A DRIER ATMOSPHERE. OTHERWISE WILL CONTINUE
TO WATCH AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN INDIANA
AS THEY MOVE NORTHWARD AHEAD OF THE STORM SYSTEM THAT WILL PASS ON
FRIDAY. ADDITIONAL THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THIS
AREA OF THUNDERSTORMS AND WILL NEED TO HAVE THUNDER MENTIONED FOR
FDY AND TOL. HAVE ALSO ADDED A CB MENTION TO MFD.
MVFR/IFR CONDITIONS AWAY FROM THE THUNDERSTORMS WILL BE SLOW TO
DEVELOP AS DOWNSLOPING EAST TO SOUTHEASTERLY WINDS HINDER THEIR
DEVELOPMENT. HOWEVER AS THE LARGE AREA OF RAIN MOVES INTO THE AREA
AND WINDS BEGIN TO SHIFT TO THE SOUTH THE EXPECTATION IS FOR
MVFR/IFR CONDITIONS TO DEVELOP.
ON THE BACKSIDE OF THE SURFACE LOW WINDS WILL SHIFT TO A WESTERLY
DIRECTION AND INCREASE TO 25 KNOTS WITH GUSTS OF 35 TO 40 KNOTS
POSSIBLE.
OUTLOOK...MVFR CEILINGS WILL LIKELY LINGER NE OH/NW PA INTO
SATURDAY. NON-VFR CONDITIONS DEVELOPING LATER SUNDAY AND
CONTINUING THROUGH MONDAY.
&&
.MARINE...
WILL KEEP GALE WATCH GOING FOR FRIDAY AFTERNOON INTO SATURDAY.
MODELS STILL NOT IN GOOD AGREEMENT ON THE EXACT TRACK OF THE LOW
ECMWF HAS THE LOW TRACKING ACROSS NORTHERN OHIO...THE NAM ACROSS THE
OHIO RIVER...AND THE GFS IN BETWEEN.
SYSTEM WILL PULL OUT ON SATURDAY. NEXT LOW PRESSURE SYSTEM EXPECTED
TO TRACK ACROSS OHIO SUNDAY NIGHT INTO EARLY MONDAY. MODELS STILL
NOT IN GOOD AGREEMENT ON THE EXACT TRACK AND TIMING OF THE SYSTEM
WINDS WILL APPROACH GALE FORCE ON MONDAY...FOR NOW WILL LEAVE WINDS
AT 30 KNOTS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR
LEZ061-142>149-162>169.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA/OUDEMAN
AVIATION...MULLEN
MARINE...DJBHazardous weather outlook, Apr 2, 4:45 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 445 AM EDT THU APR 2 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 445 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS COULD APPROACH WIND ADVISORY CRITERIA LATE FRIDAY INTO FRIDAY NIGHT ACROSS THE FORECAST AREA. SOME SPOTS IN THE SNOW BELT COULD GET SEVERAL INCHES OF SNOW FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-030845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 445 AM EDT THU APR 2 2009 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WINDS ARE POSSIBLE FRIDAY NIGHT AND AGAIN LATE MONDAY INTO TUESDAY. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:39 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 51 min |
| Apr 2, 9:09 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 51 min |
| Apr 3, 4:23 AM EDT | Gale Warning | CLE | 35 hr | |
| Apr 3, 3:02 PM EDT | Wind Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Holmes, Lake, Mahoning and 6 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.